Alert archive / Massachusetts / Small Craft Advisories in 2009
Small Craft Advisory 5, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this small craft advisory at Jan 8, 2009, 7:48 PM EST. It was in force for 39 hr.
The area
The counties it named.
The facts
- Issued
- Jan 8, 2009, 7:48 PM EST (00:48 UTC)
- Expired
- Jan 10, 2009, 11:00 AM EST
- In force
- 39 hr
- Issued by
- NWS Boston/Norton, MA
The text
As transmitted, in the capitals the NWS used until 2016.
392 WHUS71 KBOX 090048 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 748 PM EST THU JAN 8 2009 ANZ230-090900- /O.CAN.KBOX.GL.W.0003.000000T0000Z-090109T0100Z/ /O.NEW.KBOX.SC.Y.0005.090109T0048Z-090109T2200Z/ BOSTON HARBOR- 748 PM EST THU JAN 8 2009 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 PM EST FRIDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM EST FRIDAY. THE GALE WARNING HAS BEEN CANCELLED. THIS ADVISORY COVERS BOSTON HARBOR. WEST WINDS AT 15 TO 20 KNOTS WILL GUST UP TO 25 KNOTS TONIGHT AND FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ236-237-090900- /O.CAN.KBOX.GL.W.0003.000000T0000Z-090109T0400Z/ /O.NEW.KBOX.SC.Y.0005.090109T0048Z-090109T2200Z/ NARRAGANSETT BAY-BLOCK ISLAND SOUND- 748 PM EST THU JAN 8 2009 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 PM EST FRIDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM EST FRIDAY. THE GALE WARNING HAS BEEN CANCELLED. THIS ADVISORY COVERS NARRAGANSETT BAY AND BLOCK ISLAND SOUND. WEST WINDS AT 15 TO 25 KNOTS WILL GUST TO AS HIGH AS 30 KNOTS TONIGHT AND FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ231>235-250-254-255-090500- /O.CON.KBOX.GL.W.0003.000000T0000Z-090109T0500Z/ CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY- RHODE ISLAND SOUND- COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT 40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM- 748 PM EST THU JAN 8 2009 ...GALE WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT... A GALE WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT. THIS GALE WARNING INCLUDES NANTUCKET SOUND...VINEYARD SOUND... BUZZARDS BAY...RHODE ISLAND SOUND...AND THE OUTER WATERS FROM PROVINCETOWN TO MONTAUK NEW YORK. WEST WINDS WILL GUST TO AROUND 40 KNOTS EARLY TONIGHT. WINDS WILL DIMINISH TOWARD MIDNIGHT AS A COLD FRONT MOVES OUT TO SEA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE OR EQUIPMENT SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ EVT
5 follow-up statements
252 WHUS71 KBOX 090437 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 1137 PM EST THU JAN 8 2009 ANZ231>235-250-091245- /O.CAN.KBOX.GL.W.0003.000000T0000Z-090109T0500Z/ /O.EXA.KBOX.SC.Y.0005.000000T0000Z-090109T2200Z/ CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY- RHODE ISLAND SOUND- COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT 40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- 1137 PM EST THU JAN 8 2009 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 PM EST FRIDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM EST FRIDAY. THE GALE WARNING HAS BEEN CANCELLED. ISOLATED GUSTS TO 35 KT REMAIN POSSIBLE EAST OF CAPE ANN AND ACROSS EASTERN MASSACHUSETTS BAY UNTIL AROUND 2 AM. OTHERWISE WEST TO NORTHWEST WINDS WILL BE AROUND 20 KT WITH GUSTS BETWEEN 25 AND 30 KT DURING THE EARLY MORNING HOURS. WEST WINDS AT 15 TO 20 KNOTS WILL GUST UP TO 25 KNOTS DURING THE DAY ON FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ254-255-090900- /O.EXT.KBOX.GL.W.0003.000000T0000Z-090109T0900Z/ COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM- 1137 PM EST THU JAN 8 2009 ...GALE WARNING NOW IN EFFECT UNTIL 4 AM EST FRIDAY... THE GALE WARNING IS NOW IN EFFECT UNTIL 4 AM EST FRIDAY. THIS GALE WARNING INCLUDES THE OUTER WATERS FROM PROVINCETOWN TO MONTAUK NEW YORK. HOWEVER...MOST OF THE GALE FORCE GUSTS TO 35 KT WILL BECOME CONFINED MAINLY TO THE EAST AND SOUTH OF NANTUCKET DURING THE EARLY MORNING HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE OR EQUIPMENT SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ230-236-237-091245- /O.CON.KBOX.SC.Y.0005.000000T0000Z-090109T2200Z/ BOSTON HARBOR-NARRAGANSETT BAY-BLOCK ISLAND SOUND- 1137 PM EST THU JAN 8 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST FRIDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST FRIDAY. THIS ADVISORY COVERS BOSTON HARBOR...NARRAGANSETT BAY AND BLOCK ISLAND SOUND. WEST WINDS AT 15 TO 20 KNOTS WILL GUST UP TO 25 KNOTS OVERNIGHT AND FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ THOMPSON
433 WHUS71 KBOX 090908 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 408 AM EST FRI JAN 9 2009 ANZ254-255-091715- /O.EXP.KBOX.GL.W.0003.000000T0000Z-090109T0900Z/ /O.EXB.KBOX.SC.Y.0005.000000T0000Z-090110T0900Z/ COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM- 408 AM EST FRI JAN 9 2009 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM EST SATURDAY... ...GALE WARNING HAS EXPIRED... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM EST SATURDAY. THE GALE WARNING IS NO LONGER IN EFFECT. WEST TO NORTHWEST WINDS WILL AVERAGE AROUND 20 KT WITH GUSTS BETWEEN 25 AND 30 KT TODAY INTO TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ230>237-250-091715- /O.EXT.KBOX.SC.Y.0005.000000T0000Z-090110T0900Z/ BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY- BLOCK ISLAND SOUND- COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT 40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- 408 AM EST FRI JAN 9 2009 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM EST SATURDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 4 AM EST SATURDAY. WEST TO NORTHWEST WINDS WILL AVERAGE 15 TO 20 KNOTS WITH GUSTS BETWEEN 25 AND 30 KNOTS TODAY INTO TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ THOMPSON
221 WHUS71 KBOX 091610 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 1110 AM EST FRI JAN 9 2009 ANZ230>237-250-254-255-100015- /O.CON.KBOX.SC.Y.0005.000000T0000Z-090110T0900Z/ BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY- BLOCK ISLAND SOUND- COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT 40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM- 1110 AM EST FRI JAN 9 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST SATURDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST SATURDAY. WEST TO NORTHWEST WINDS WILL AVERAGE 15 TO 20 KNOTS WITH GUSTS BETWEEN 25 AND 30 KNOTS THIS AFTERNOON INTO TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WTB
141 WHUS71 KBOX 092107 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 407 PM EST FRI JAN 9 2009 ANZ230>237-100515- /O.EXT.KBOX.SC.Y.0005.000000T0000Z-090110T1000Z/ BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY- BLOCK ISLAND SOUND- 407 PM EST FRI JAN 9 2009 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 AM EST SATURDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 5 AM EST SATURDAY. WEST TO NORTHWEST WINDS WILL AVERAGE AROUND 20 KNOTS WITH GUSTS TO 30 KNOTS THIS EVENING...THEN DIMINISH OVERNIGHT. SEAS WILL LINGER BETWEEN 2 AND 5 FEET THROUGH THE NIGHT...SUBSIDING TOWARD MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ250-254-255-100515- /O.EXT.KBOX.SC.Y.0005.000000T0000Z-090110T1400Z/ COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT 40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM- 407 PM EST FRI JAN 9 2009 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 AM EST SATURDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 9 AM EST SATURDAY. WEST TO NORTHWEST WINDS WILL AVERAGE AROUND 20 KNOTS WITH GUSTS TO 30 KNOTS THIS EVENING...THEN DIMINISH EARLY SATURDAY. SEAS WILL LINGER BETWEEN 4 AND 8 FEET THROUGH THE NIGHT...SUBSIDING SATURDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WTB
793 WHUS71 KBOX 100937 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 437 AM EST SAT JAN 10 2009 ANZ230>237-101045- /O.CAN.KBOX.SC.Y.0005.000000T0000Z-090110T1000Z/ BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY- BLOCK ISLAND SOUND- 437 AM EST SAT JAN 10 2009 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ ANZ250-254-255-101600- /O.EXT.KBOX.SC.Y.0005.000000T0000Z-090110T1600Z/ COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT 40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM- 437 AM EST SAT JAN 10 2009 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 AM EST THIS MORNING... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 11 AM EST THIS MORNING. THIS SMALL CRAFT ADVISORY IS FOR THE OUTER WATERS SOUTH AND EAST OF MASSACHUSETTS AND RHODE ISLAND. WEST TO NORTHWEST WINDS WILL AVERAGE AROUND 20 KNOTS WITH GUSTS TO 30 KNOTS THIS MORNING...THEN DIMINISH LATE IN THE MORNING. SEAS WILL LINGER BETWEEN 4 AND 8 FEET...THEN SUBSIDE LATER THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ RLG
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this small craft advisory went out at Jan 8, 7:45 PM EST, 3 minutes earlier.
Area forecast discussion, Jan 8, 7:45 PM EST, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
745 PM EST THU JAN 8 2009
.SYNOPSIS...
A COLD FRONT MOVES OFFSHORE EARLY TONIGHT ALLOWING MUCH COLDER AIR
TO POUR IN OVERNIGHT. NORTHWEST WINDS WILL KEEP THE FLOW OF CHILLY
AIR IN PLACE FRIDAY. HIGH PRESSURE MOVES OVERHEAD FRIDAY NIGHT AND
MOVES EAST OF NEW ENGLAND SATURDAY. THE NEXT WINTER STORM WILL MOVE
UP THE OHIO VALLEY SATURDAY. THE STORM WILL PASS ALONG OR JUST SOUTH
OF THE SOUTHERN NEW ENGLAND COAST LATE SATURDAY NIGHT AND EARLY
SUNDAY. HIGH PRESSURE BUILDS OVERHEAD MONDAY. LOW PRESSURE SWINGS A
COLD FRONT THROUGH ON TUESDAY. HIGH PRESSURE WILL BRING DRY AND COLD
WEATHER WEDNESDAY. ANOTHER WEAK LOW WILL PASS S OF NEW ENGLAND
THURSDAY.
&&
.NEAR TERM /UNTIL MIDNIGHT TONIGHT/...
LINE OF SNOW SHOWERS MOVING ACROSS CENTRAL MA/N CT AT 23Z. APPEARS
TO BE BREAKING APART AS IT SHIFTS S ACROSS THE REMAINDER OF THE
REGION. HAVE KEPT SCT-LKLY POPS GOING THROUGH 02Z-03Z...THEN WILL BE
ENDING WITH COLDER AIR WORKING IN.
ENDED THE WIND ADVISORY AT 7 PM AS W-NW WINDS HAVE BEEN DIMINISHING
ACROSS SE AREAS. COULD STILL SEE SOME GUSTS UP TO 30-35 MPH BRIEFLY
AS THE FRONT PASSES THROUGH.
&&
.SHORT TERM /MIDNIGHT TONIGHT THROUGH FRIDAY NIGHT/...
UPPER TROF REMAINS OVER THE NORTHEAST OVERNIGHT WITH NORTHWEST FLOW
AT THE SURFACE. MIN TEMPS LAST NIGHT IN THE SIMILAR SPOT WERE IN THE
TEENS TO AROUND 20...THIS LOOKS REASONABLE FOR US TONIGHT.
THE UPPER TROF REMAINS IN PLACE FOR MUCH OF FRIDAY...SHIFTING EAST BY
EVENING. WITH THE COLD POOL IN PLACE ALOFT WE WILL BE SUBJECT TO
DIURNAL MIXING. 900 MB TEMPS ARE FORECAST AT -12C TO -15C...THIS
WOULD SUPPORT MAX TEMPS IN THE 20S. BY COINCIDENCE...THAT IS WHERE
CURRENT AFTERNOON TEMPS ARE UPSTREAM...SO WE WILL GO WITH THIS RANGE
FOR FRIDAY. WE GOT IT THROUGH A BLEND OF NAM AND GFS MOS TEMPS. THE
COLD POOL WILL ALSO SUPPORT CLOUD FORMATION ESPECIALLY IN AREAS NORTH
OF THE MASS PIKE. MIXING WILL ALSO BRING DOWN SOME WIND GUSTS. WINDS
AT 950 MB ARE FORECAST AT 20-25 KNOTS...WINDS AT 900 MB ARE FORECAST
AROUND 30 KNOTS. WE WILL EXPECT GUSTS AROUND 25 KNOTS...POSSIBLY A
COUPLE OF KNOTS HIGHER.
WITH HIGH PRESSURE AND SUBSIDENCE IN PLACE FRIDAY NIGHT...THE WEATHER
SHOULD BE DRY AND WINDS LIGHT. THIS WILL ALLOW SEVERAL HOURS OF
RADIATIONAL COOLING. DEWPOINTS WILL BE IN THE SINGLE NUMBERS INTERIOR
AND TEENS ALONG THE COAST...MINS SHOULD EITHER REACH THE SINGLES OR
TEENS.
DIFFERENCES START TO SHOW IN THE MODELS AS SATURDAY MORNING
APPROACHES. ALL MODELS BRING HIGH LEVEL MOISTURE...AND THEREFORE
CLOUDS...TO RI-CT-WESTERN MASS BY 12Z. THE GFS IS FASTER...BUT AN
OUTLIER. IN ANY CASE...THE DIFFERENCE IS A THICKER LAYER OF HIGH
CLOUDS BY SUNRISE SATURDAY WITH DRY AIR AT LOWER LEVELS KEEPING THE
CHANCE OF PRECIP NEAR NIL.
&&
.LONG TERM /SATURDAY THROUGH THURSDAY/...
MOST OF THE MEDIUM RANGE MODEL SUITE CONTINUE TO SHOW A DEEPENING
CLIPPER TYPE SYSTEM MOVING S OF NEW ENGLAND FOR THIS WEEKEND. ONE
NOTABLE EXCEPTION IS THE GFS MODEL...WHICH CONTINUES TO KEEP THIS
STORM WEAK AND FAST MOVING. WITH PRETTY GOOD RUN TO RUN CONTINUITY
AND CONSISTENCY AMONGST THE OTHER OP MODELS...INCLUDING THE NAM...
ECMWF AND GGEM ALONG WITH THE EC ENSEMBLES...IN SLOWING THE SYSTEM
DOWN BY ABOUT 6 HOURS OR SO AS COMPARED TO THE GFS AND FURTHER
N...CLOSER TO THE SOUTHERN NEW ENGLAND COAST. THIS IS LENDING MORE
CONFIDENCE FOR A POTENTIAL WINTER STORM...WITH MAINLY SNOW FOR THE
REGION EVEN THE CAPE AND ISLANDS.
SATURDAY...HIGH PRES AS WEAK UPPER RIDGE BUILDS E OF THE REGION. LOW
PRES WILL MOVE OUT OF THE OHIO VALLEY SAT AFTERNOON. EXPECT CLOUDS
TO APPROACH FROM THE W LATE IN THE MORNING OVER THE CT VALLEY...WITH
A CHANCE OF SNOW MOVING IN LATE IN THE DAY. WILL REMAIN CHILLY WITH
HIGHS MAINLY IN THE 20S...EXCEPT LOWER TO MID 30S ON THE SOUTH
COAST...CAPE AND ISLANDS.
SATURDAY NIGHT-SUNDAY...USED MAINLY THE NAM OP RUN FOR THIS
FORECAST...WITH A LITTLE BLENDING FROM THE GFS /MAINLY FOR
TEMPS/...AS THIS MODEL APPEARS TO HAVE CLOSEST HANDLE OF THE LOW
TRACK AND DEVELOPMENT WHEN COMPARED TO THE MAJORITY OF THE MODEL
SUITE. THE BIGGEST CHANGE ON THIS FORECAST WAS TO SLOW THE ONSET OF
PRECIP DOWN TO THIS TIMEFRAME. ALSO RAISED TEMPS JUST A BIT
LOW PRES TRAVERSES THE MID ATLC STATES AND MOVES OFF THE NJ COAST.
NOT A LOT OF COLD AIR DAMMING IN PLACE...BUT ENOUGH TO KEEP COLDER
AIR TRAPPED ESPECIALLY ACROSS CENTRAL AND WESTERN AREAS.
ALSO...OCEAN TEMPS ARE IN THE MID 30S TO AROUND 40 JUST OFF THE
COAST. CURRENT THINKING SUGGESTS THAT THE LOW WILL TRACK BETWEEN
NANTUCKET AND THE BENCHMARK SUNDAY MORNING...SO CLOSER TO THE COAST
AND SLOWER THAN PREVIOUS THINKING. THIS WOULD PUT MOST OF THE REGION
INTO THE MEAT OF THE HEAVY SNOWFALL. EXPECT HEAVIEST PRECIP TO OCCUR
FROM AROUND 2 OR 3 AM SUNDAY TIL AROUND MIDDAY. EXCELLENT SNOW
GROWTH REGION SETTING UP AS WELL...SO COULD SEE THE SNOW FALLING
HEAVILY AT TIMES AS WELL AS SNOW BANDS SETTING UP. WITH THE LOWER
OCEAN TEMPS...NOT EXPECT MUCH IN THE WAY OF A MIX. MAY SEE SOME
MIXED RAIN AND SNOW RIGHT ALONG THE COAST AS E-NE WINDS PICK UP
SUNDAY MORNING.
EXPECT LOWS TO OCCUR EARLY SATURDAY NIGHT THEN EITHER REMAIN STEADY
OR SLOWLY RISE...ESPECIALLY NEAR THE COAST. HOWEVER...WITH EXPECTED
LOWS IN THE TEENS AND 20S...TEMPS SHOULD REMAIN NEAR OR BELOW
FREEZING THROUGH THE NIGHT FOR A MAINLY SNOW EVENT. PARTIAL
THICKNESSES AT BOTH H100-H85 AND H85 TO H70 SUPPORT A SNOW OR
RAIN-SNOW SCENARIO.
AS THE LOW MOVES ALONG THE S NEW ENGLAND COAST ON SUNDAY...MAY SEE A
MIX OR CHANGE TO RAIN ALONG THE S COAST...CAPE AND ISLANDS...BUT
THIS WILL BE BRIEF. THE LOW WILL MOVE E OF NANTUCKET...BACKING THE
WINDS BACK TO N-NW AND BRINGING THE COLDER AIR BACK IN. PRECIP WILL
END AROUND MIDDAY OVER N CT/E SLOPES OF THE BERKSHIRE...THEN BY
EVENING OVER THE E AS THE LOW HEADS S OF NOVA SCOTIA.
SUNDAY NIGHT-MONDAY...WILL BE COLD AND BLUSTERY SUNDAY NIGHT...
MAINLY NEAR THE COAST. WIND WILL BE SHORT LIVED...THOUGH...AS THE
PROGRESSIVE UPPER LEVEL PATTERN KEEPS SYSTEMS MOVING ACROSS THE
LOWER 48. HIGH PRES RIDGE BUILDS ACROSS NEW ENGLAND ON MONDAY.
OVERNIGHT LOWS SUNDAY WILL BE COLD...DROPPING TO THE SINGLE DIGITS
OVER THE INLAND HIGHER TERRAIN...RANGING TO AROUND 20 OR SO ALONG
THE IMMEDIATE S COAST.
BEYOND MONDAY...MODELS STILL SHOWING DISAGREEMENT WITH PROGRESSION
OF SYSTEMS TO THE EASTERN SEABOARD DUE TO TIMING AND TRACK
ISSUES...AS IS USUALLY THE CASE FURTHER OUT IN TIME.
FOR NOW...HAVE ANOTHER WEAK SYSTEM MOVING N OF NEW ENGLAND WITH ITS
TRAILING COLD FRONT BRINGING SCATTERED SNOW SHOWERS ON MONDAY NIGHT
AND TUESDAY. AFTER THE FRONT PUSHES THROUGH...DRY AND COLDER WEATHER
FOR WEDNESDAY. WILL BE VERY COLD WEDNESDAY NIGHT...WITH OVERNIGHT
LOWS RANGING FROM 5 TO 10 BELOW OVER THE HIGHER INLAND TERRAIN TO
10-15 DEGREES ON THE OUTER CAPE AND ISLANDS. ANOTHER FAST MOVING LOW
APPROACHES LATE WEDNESDAY NIGHT...WITH SCATTERED SNOW SHOWERS BY
THURSDAY. NOT A WHOLE LOT OF CONFIDENCE WITH THIS PORTION OF THE
FORECAST...HOWEVER.
&&
.AVIATION /01Z FRIDAY THROUGH TUESDAY/...
SCATTERED SNOW SHOWERS THIS EVENING WILL BRING BRIEF MVFR CIGS AND
IFR VSBYS. CONDITIONS SHOULD IMPROVE ONCE A COLD FRONT MOVES THROUGH
AFTER 23Z. STRONG WEST WIND GUSTS THIS EVENING WILL SHIFT TO
NORTHWEST TONIGHT. WIND GUSTS OF 30-40 KNOTS WILL DIMINISH AFTER 00Z.
FRIDAY WILL BE VFR WITH SCATTERED TO BROKEN CLOUDS ESPECIALLY AT ORH
AND MHT.
FRIDAY NIGHT...VFR.
OUTLOOK...SATURDAY THROUGH MONDAY...
SATURDAY...VFR EARLY...QUICKLY DECREASING FROM W-E TO MVFR-IFR IN
SNOW. HEAVIEST SNOW EXPECTED TO FALL SOUTH OF MASS PIKE.
SATURDAY NIGHT...IFR-LIFR CIGS/VSBYS IN SNOW...HEAVY AT TIMES.
SUNDAY...IFR CIGS/VSBYS IN SNOW...WHICH MAY MIX WITH OR CHANGE TO
RAIN ON THE S COAST...CAPE AND ISLANDS. PRECIP TAPERING OFF AROUND
18Z OVER CT VALLEY/SW NH...THEN PUSHING E BY SUNDAY NIGHT. IMPROVING
TO MVFR-VFR.
MONDAY...VFR IN THE MORNING...THEN MVFR-IFR CONDITIONS POSSIBLE IN
-SHSN.
&&
.MARINE...
GALES CONTINUE FOR MOST OF THE WATERS...BUT WINDS HAVE DIMINISHED ON
BOSTON HARBOR...NARRAGANSETT BAY AND RI SOUND. HAVE CONVERT THE GALE
THERE TO SMALL CRAFTS. HAVE ALSO CARRIED THEM THROUGH FRIDAY AS
WINDS WILL REMAIN IN SMALL CRAFT RANGE. COULD STILL SEE GUSTS TO
GALE FORCE ON MOST WATERS...SO CONTINUED THE GALE TIL MIDNIGHT.
SMALL CRAFT ADVISORY CONDITIONS FOR BOTH WINDS AND SEAS WILL BE IN
PLACE ON FRIDAY. NORTHWEST WINDS WILL BRING IN COLDER AIR...LEADING
TO A RISK OF FREEZING SPRAY OVER THE WATERS FRIDAY AND FRIDAY NIGHT.
WINDS AND SEAS DIMINISH FRIDAY NIGHT AS HIGH PRESSURE BUILDS
OVERHEAD. EXPECT LINGERING SMALL CRAFTS AND FREEZING SPRAY ON THE
OUTER WATERS FRIDAY NIGHT.
OUTLOOK...SATURDAY THROUGH MONDAY...
SATURDAY...NW WIND WILL SHIFT AROUND TO S AND SE BY LATE IN THE DAY.
LOW PRES APPROACHES LATE IN THE DAY...WITH WINDS BECOMING E-NE AT
NIGHT. EXPECT WIND GUSTS TO INCREASE TO 25-30 KT ON THE OUTER WATERS
AFTER MIDNIGHT. SNOW AND RAIN WILL MOVE IN LATE SATURDAY AFTERNOON
AND CONTINUE SAT NIGHT WITH REDUCED VSBYS.
SUNDAY...E-NE WINDS BACK TO NW LATE IN THE DAY. MAY SEE GUSTS TO 30
KT. SEAS BUILD UP TO 7 FT S AND E OF NANTUCKET. SNOW ENDS LATE IN
THE DAY.
MONDAY...WINDS SHIFT FROM W TO S BY EVENING. EXPECT WINDS TO
INCREASE...GUSTING TO 25 KT AT NIGHT.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...GALE WARNING UNTIL MIDNIGHT EST TONIGHT FOR ANZ231>235-250-
254-255.
SMALL CRAFT ADVISORY UNTIL 5 PM EST FRIDAY FOR ANZ230-236-237.
&&
SYNOPSIS...WTB/EVT
NEAR TERM...WTB/EVT
SHORT TERM...WTB
LONG TERM...EVT
AVIATION...WTB/EVT
MARINE...WTB/EVTHazardous weather outlook, Jan 8, 4:19 PM EST, 3 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 419 PM EST THU JAN 8 2009 CTZ002>004-MAZ002>015-026-NHZ011-012-015-RIZ001-003-092130- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI- WESTERN KENT RI- 419 PM EST THU JAN 8 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE AND NORTHERN RHODE ISLAND. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. SNOW IS LIKELY ACROSS MUCH OF SOUTHERN NEW ENGLAND SATURDAY AFTERNOON AND NIGHT. A WINTER STORM WATCH MAY EVENTUALLY BE NEEDED FOR THIS STORM. THERE IS ANOTHER CHANCE OF SNOW MONDAY NIGHT AND TUESDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MAZ016>024-RIZ002-004>008-092130- EASTERN NORFOLK MA-NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA- EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA- BARNSTABLE MA-DUKES MA-NANTUCKET MA-SOUTHEAST PROVIDENCE RI- EASTERN KENT RI-BRISTOL RI-WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 419 PM EST THU JAN 8 2009 ...WIND ADVISORY IN EFFECT UNTIL 7 PM EST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. SNOW IS LIKELY ACROSS MUCH OF SOUTHERN NEW ENGLAND SATURDAY AFTERNOON AND NIGHT. A WINTER STORM WATCH MAY EVENTUALLY BE NEEDED FOR THIS STORM. THERE IS ANOTHER CHANCE OF SNOW MONDAY NIGHT AND TUESDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ANZ231>235-250-254-255-092130- CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY- RHODE ISLAND SOUND- COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT 40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM- 419 PM EST THU JAN 8 2009 ...GALE WARNING IN EFFECT UNTIL MIDNIGHT EST TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THERE IS A LOW PROBABILITY OF GALES ON SATURDAY NIGHT AND SUNDAY. THERE IS A CHANCE OF GALES ON WEDNESDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ANZ230-092130- BOSTON HARBOR- 419 PM EST THU JAN 8 2009 ...GALE WARNING IN EFFECT UNTIL 8 PM EST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THERE IS A LOW PROBABILITY OF A GALE WARNING WEDNESDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ANZ236-237-092130- NARRAGANSETT BAY-BLOCK ISLAND SOUND- 419 PM EST THU JAN 8 2009 ...GALE WARNING IN EFFECT UNTIL 11 PM EST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR RHODE ISLAND COASTAL WATERS. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THERE IS A LOW PROBABILITY OF A GALE WARNING ON WEDNESDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 9, 4:25 AM EST | Winter Storm Watch | BOX | Barnstable, Bristol, Dukes, Essex, Franklin, Hampden and 7 more | 24 hr |
Nearby
Small Craft Advisories in Massachusetts, 2009Every small craft advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.